MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD CR TIB BRG 12X63/67; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD CR TIB BRG 12X63/67; PROSTHESIS, KNEE
Catalog Number 183422
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Laxity (4526); Insufficient Information (4580)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty on an unknown date.Subsequently, on an unknown time-frame post implantation, it was reported that the inlay fractured.Due diligence is in progress for this event; to date no further information has been reported.
 
Additional Manufacturer Narrative
(b)(4).Medical product: unknown vanguard femoral component: catalog#ni, lot#ni; unknown vanguard articular surface: catalog#ni, lot#ni.Diligence is in process to determine whether the product is available for evaluation.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: a2; b3; b4; b5; d1; d4; d6; d10; e1; e3; g3; g4; h2; h4; h6; h11.D10: medical product: vanguard cr ilok fem-lt 62.5: catalog#183026, lot#394680; biomet cc cruciate tray 67mm: catalog#141232, lot#j2798812.The investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty.Approximately ten (10) years and eleven (11) months post-implantation, the patient presented with instability and underwent revision surgery.It was revealed that the articular surface had fractured.The bearing was revised to a larger size without complication.The femoral and tibial components remain implanted.Due diligence is complete as multiple attempts have been made however all available information has been reported.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Provided photograph confirms that the device is fractured.Further evaluation of the product could not be performed as no product was returned.Device history record was reviewed and no discrepancies related to the reported event were found.Revision operative notes state that patient was revised due to inlay fracture and instability.Tibial and femoral components found stable, and retained.Root cause was unable to be determined.Reported event was confirmed by review of provided photographs and medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VANGUARD CR TIB BRG 12X63/67
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19075123
Report Number0001825034-2024-00981
Device Sequence Number4720477
Product Code JWH
UDI-Device Identifier00880304001466
UDI-Public(01)00880304001466(17)280517(10)J6301550
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113550
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Catalogue Number183422
Device Lot Number594320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer06/17/2024
09/18/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date07/08/2024
09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.; SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age59 YR
Patient SexFemale